MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a kink and pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system and two watchman laa closure device and delivery systems were used.A pericardial effusion was noted at baseline around the right atrium (ra) and right ventricle (rv).It was noted that the baseline effusion around the ra had grown slightly after a very difficult transeptal puncture, but the patient was stable.A 33mm watchman laa closure device was deployed, but was proximal.Therefore, a full recapture was performed and effusion was noted to be stable.A 30mm watchman laa closure device was attempted next.The device landed slightly deep and a partial recapture was performed.It was noted that the device was hooked on the appendage wall.During a recapture attempt the access system kinked at the dark-light blue transition and there was a struggle to pull the feet of the device into the access system due to the large kink.A kink was also noted in the delivery system.Proactively, a pericardial drain was put in and 100ccs was drained.The 30mm device was successfully recaptured and the effusion was noted to be stable.Another access system and 30mm closure device were attempted, but the closure device landed canted.The decision was made to fully recapture the device and abort the case.Additional fluid was drained and the patient was transferred to critical care unit stable with the drain in place.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11749432
Report Number2134265-2021-05469
Device Sequence Number3856364
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025263452
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date04/29/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR